Ohio, 2010Winter Storm in Ohio, February 9 to 10, 2010
February 9 to 10, 2010 · NWS CLE · 9 events in 9 counties and zones
An area of low pressure centered over Tennessee at daybreak on February 9th moved rapidly northeast during the day. By early evening, the low was centered over Central Ohio.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.1 million
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure centered over Tennessee at daybreak on February 9th moved rapidly northeast during the day. By early evening, the low was centered over Central Ohio. The low continued to move northeast during the evening hours and exited the state just after midnight on February 10th. Snow associated with this low spread into northern Ohio a couple hours before sunrise on the 9th. The snow continued most of the 9th before briefly tapering to flurries or freezing drizzle during the evening hours. Light to moderate snow resumed before midnight on the 10th and then continued into the morning hours. The snow tapered to flurries in the Toledo area late in the morning, but didn't quit in the Mansfield area till late afternoon. The heaviest snow fell in Northwest Ohio where accumulations in Lucas County topped a foot. Storm total accumulations dropped off considerably to the south and east of Toledo. Heavy snow was also reported in Ashtabula County where Lake Erie helped to enhance the snowfall. Snow began in Ashtabula County during the afternoon of the 9th and then increased in intensity during the early morning hours of the 10th when winds became westerly. Heavy snow was reported during the morning hours of the 10th with the snow finally tapering off during the evening. Local accumulations of more than 10 inches were reported in Ashtabula County. Winds across northern Ohio went from easterly to southwest or west during the evening hours of the 9th as the low moved through. Gusts to 25 mph began soon after this transition occurred. Winds remained strong through the early morning hours of the 10th. Considerable blowing and drifting was reported in Northwest Ohio making difficult driving conditions even worse. Many accidents were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 9, 3:19 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 9, 3:19 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
319 AM EST TUE FEB 9 2010
.SYNOPSIS...
LOW PRESSURE STRENGTHENING OVER THE LOWER MISSISSIPPI VALLEY WILL
MOVE NORTHEAST ACROSS NORTHERN OHIO TONIGHT. THE LOW WILL WEAKEN
ON WEDNESDAY AS ANOTHER LOW STRENGTHENS ALONG THE EAST COAST. A
NORTHWESTERLY FLOW OF COLDER AIR WILL THEN LINGER OVER THE AREA
INTO FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
NO SIGNIFICANT CHANGES MADE TO THE FORECAST IN THE NEAR TERM
PERIOD. LOW PRESSURE WILL MOVE OUT OF THE LOWER MISSISSIPPI VALLEY
TODAY TRACKING SLOWLY THROUGH NORTHERN OHIO TONIGHT. AT 2 AM SNOW
HAD SPREAD INTO SOUTHWEST OHIO AND WILL LIKELY SPREAD INTO THE WESTERN
PORTION OF THE FORECAST AREA BY 6AM THEN SPREAD NORTHEAST OVER THE
REST OF THE AREA REACHING NW PENNSYLVANIA BY EARLY AFTERNOON. WILL
CONTINUE WITH THE WINTER STORM WARNINGS OVER MUCH OF OUR OHIO AREA
AND A WINTER WEATHER ADVISORY FOR EXTREME NE OHIO AND NW
PENNSYLVANIA. NORTHWEST OHIO STILL LOOKS LIKE THE AREA THAT WILL
GET THE HEAVIEST SNOW...TOTAL ACCUMULATIONS IN THE 6 TO 10 INCH
RANGE WITH THE REST OF THE WARNING AREA 6 TO 8 INCHES. FOR
DAYTIME SNOWFALL WILL GO WITH 4 TO 6 NEAR TOLEDO 2 TO 4
INCHES...CENTRAL AREAS AND AN INCH OR TWO FAR EAST. MODELS STILL
SHOWING SOME DRIER AIR BEING PULLED IN OVER A LARGE PORTION OF THE
FORECAST AREA EARLY TONIGHT AND MAY SEE SNOW TAPER OFF
SOMEWHAT...BUT THEN PICK UP AGAIN LATE TONIGHT AS MOISTURE WRAPS
AROUND THE LOW.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
THE SNOW WILL BEGIN TO END FROM WEST TO EAST WEDNESDAY AFTERNOON
AS THE LOW PRESSURE WEAKENS AND GETS WRAPPED UP INTO ANOTHER LOW
PRESSURE STRENGTHENING OFF THE NEW JERSEY COAST. SNOW COULD STILL
BE MODERATE TO HEAVY ESPECIALLY OVER EASTERN AREAS WEDNESDAY
MORNING AS THE LOW EXITS BUT THE UPPER LEVEL LOW IS STILL MOVING
THROUGH THE UPPER OHIO VALLEY. WINDS ARE ALSO GOING TO BE
INCREASING DURING THE DAY TOMORROW CAUSING BLOWING AND DRIFTING
SNOW...SO EVEN WITH SNOWFALL TAPERING OFF WINDS WILL LIKELY HAVE
ENOUGH OF IMPACT TO WARRANT THE WARNINGS/ADVISORIES TO CONTINUE THROUGHOUT
MUCH OF THE DAY. LAKE EFFECT SNOW SHOWERS THEN LIKELY INTO FRIDAY
WITH MOST OF THIS IN THE TRADITIONAL SNOWBELT BUT FLURRIES OR
SCATTERED SNOW SHOWERS CAN'T BE RULED OUT ELSEWHERE.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
NORTHWEST FLOW TO CONTINUE THROUGH THE EXTENDED PERIOD WITH
WEAK SHORT WAVES MOVING ACROSS THE AREA SATURDAY AND SUNDAY
EVENING. THIS WILL RESULT IN SOME PATCHY LIGHT SNOW AND SOME
LAKE EFFECT FLURRIES EACH DAY SATURDAY THROUGH MONDAY.
TEMPERATURES WILL REMAIN BELOW NORMAL WITH HIGHS MOSTLY IN THE 20S
TO LOWER 30S AND LOWS IN THE TEENS. SOME SINGLE DIGIT LOWS STILL
POSSIBLE WHEN CALM WINDS AND CLEAR/PARTLY CLOUDY NIGHTS OCCUR.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
STORM SYSTEM APPROACHING DURING TAF PERIOD FROM THE WEST WITH
CEILINGS PROGRESSIVELY LOWERING. SOME STRATOCU OFF THE LAKE AT ERI
ONLY FOR A FEW MORE HOURS THEN WINDS/FLOW SHIFT.
PREVIOUS TIMING STILL APPEARS TO WORK. HAVE SNOW STARTING AT
TOL/FDY BY 6 AM...CLE BY 8AM AND ERI BY EARLY AFTERNOON. EXPECT
CONDITIONS TO GO QUICKLY TO IFR AND STAY THAT WAY TOMORROW.
OCCASIONAL LIFR IN SNOW. WITH TRACK OF LOW FROM CVG TO NEAR
CLE...NORTH AND NW SIDE OF LOW EXPECTED TO HAVE THE HEAVIEST
SNOWFALL. POSSIBLE DRY SLOT EAST OF THE LOW TUESDAY EVENING/NIGHT.
THEN AS LOW BEGINS TO BE DRAWN EAST...MAKE TRANSITION TO SNOW
SHOWERS AND BETTER VSBYS. WINDS EAST TO EAST- NORTHEAST TUESDAY.
HAVE LOW TRACKING BETWEEN CLE AND CAK...A VARIATION WILL HAVE AN
IMPACT ON WHICH DIRECTION AROUND THE DIAL THE WINDS TAKE TUESDAY
NIGHT...BUT ALL SETTLING IN WITH WEST TO NORTHWEST GUSTY WINDS
FOR WEDNESDAY.
.OUTLOOK...MVFR/IFR TUESDAY NIGHT AND WEDNESDAY WITH OCCASIONAL
SNOW. LAKE EFFECT SNOW SHOWERS WILL PERSIST NE OH/NW PA THURSDAY.
&&
.MARINE...
LARGE HIGH PRESSURE MOVES EAST OF THE FORECAST AREA LIGHT WINDS
WILL GIVE WAY TO INCREASED EASTERLY WINDS THIS AFTERNOON IN
ADVANCE OF AN APPROACHING LOW PRESSURE CENTER. THE LOW PRESSURE
CENTER IS EXPECTED TO MOVE ACROSS LAKE ERIE ON LATE TUESDAY NIGHT
INTO WEDNESDAY. WINDS WILL TURN TO THE NORTHWEST AND INCREASE TO
30 KNOTS WEDNESDAY ON THE BACK SIDE OF THE LOW PRESSURE CENTER. FOR
NOW WILL KEEP WINDS AT 30 KNOTS...BUT CAN NOT TOTALLY RULE OUT THE
CHANCE OF GALES LATE WEDNESDAY. WINDS DROP TO 10 TO 20 KNOTS BY
FRIDAY AS THE GRADIENT BEGINS TO WEAKENS. A NORTHWEST TO WESTERLY
FLOW WILL LAST THROUGH THE WEEKEND DUE TO A LONG WAVE TROUGH SETS UP
OVER THE GREAT LAKES REGION.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 7 PM EST
WEDNESDAY FOR OHZ003-006>013-017>023-027>033-036>038-047.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM EST WEDNESDAY
FOR OHZ014-089.
PA...WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM EST WEDNESDAY
FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...BC
AVIATION...OUDEMAN
MARINE...BCHazardous weather outlook, Feb 9, 4:06 AM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EST TUE FEB 9 2010
OHZ003-006>013-017>023-027>033-036>038-047-100915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
406 AM EST TUE FEB 9 2010
...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ014-089-PAZ001>003-100915-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
406 AM EST TUE FEB 9 2010
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-100915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
406 AM EST TUE FEB 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Lucas
- When
- February 9, 5:00 AM EST to February 10, 10:00 AM EST
- Where
- Lucas forecast zone
- Property damage
- $500,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
Snow began in Lucas County a couple hours before sunrise on February 9th. The snow picked up in intensity late in the morning with periods of moderate to heavy snow then reported into early evening. The intensity of the snow lessened during the evening hours with light snow finally ending late in the morning of February 10th. Snowfall rates at the peak of the storm were around an inch per hour with visibilities less than one half mile. Total snow accumulations across Lucas County ranged from 9 to 12 inches with the higher amounts in the western end of the county. Officially, 12.1 inches of snow was measured at Toledo Express Airport. A snow spotter at Point Place measured a storm total of 10.4 inches with 10.0 inches measured by a spotter in the City of Toledo. East to southeast winds accompanied the snow as it fell. Winds eventually became southwest and increased during the evening hours of the 9th. Winds gusted to as much as 25 mph from the late evening hours of the 9th through the early morning hours of the 10th. The winds and snow combined to create considerable blowing and drifting. Travel was severely hampered by this storm and many accidents were reported.
Winter Storm, Wood
- When
- February 9, 5:00 AM EST to February 10, 10:00 AM EST
- Where
- Wood forecast zone
- Property damage
- $300,000
- Reported by
- COOP Observer
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
Snow began in Wood County a couple hours before sunrise on February 9th. The snow picked up in intensity late in the morning with periods of moderate to heavy snow then reported into early evening. The intensity of the snow lessened during the evening hours with light snow finally ending late in the morning of February 10th. Snowfall rates at the peak of the storm were around an inch per hour with visibilities less than one half mile. Total snow accumulations across Wood County ranged from 6 to 10 inches with the highest amounts in the northwest corner of the county. A cooperative observer in Bowling Green measured a storm total of 8.0 inches. A snow spotter in Perrysburg measured 6.2 inches of snow for the event. East to southeast winds accompanied the snow as it fell. Winds eventually became southwest and increased during the evening hours of the 9th. Winds gusted to as much as 25 mph from the late evening hours of the 9th through the early morning hours of the 10th. The winds and snow combined to create considerable blowing and drifting. Travel was severely hampered by this storm and many accidents were reported.
Winter Storm, Seneca
- When
- February 9, 5:00 AM EST to February 10, 12:00 PM EST
- Where
- Seneca forecast zone
- Property damage
- $150,000
- Reported by
- COOP Observer
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
Snow began in Seneca County a couple hours before daybreak on February 9th. The snow picked up in intensity later in the morning with periods of moderate snow then reported into early evening. The intensity of the snow lessened during the evening hours with light snow finally ending late in the morning of February 10th. Snowfall rates at the peak of the storm were around an inch per hour with visibilities less than one half mile. Total snow accumulations across Seneca County ranged from 5 to 7 inches with the higher amounts in the northwest corner of the county. A cooperative observer in Tiffin measured 6.0 inches of snow. East to southeast winds accompanied the snow as it fell. Winds eventually became southwest and increased during the evening hours of the 9th. Winds gusted to as much as 25 mph from the late evening hours of the 9th through the early morning hours of the 10th. The winds and snow combined to create considerable blowing and drifting. Travel was difficult during this storm and several accidents were reported.
Winter Storm, Richland
- When
- February 9, 5:00 AM EST to February 10, 4:00 PM EST
- Where
- Richland forecast zone
- Property damage
- $300,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
Snow began in Richland County just before daybreak on February 9th. The snow picked up in intensity later in the morning with periods of moderate to heavy snow then reported into early evening. The intensity of the snow lessened during the evening hours with light snow finally ending late in the afternoon on February 10th. Some patchy freezing drizzle was also reported during the evening of the 9th. Snowfall rates at the peak of the storm were around an inch per hour with visibilities less than one half mile. Total snow accumulations across Richland County ranged from 6 to locally 10 inches. Officially, 9.9 inches of snow was measured at Mansfield Lahm Airport on the 9th and 10th. Most of this snow fell during the morning and afternoon hours of the 9th. East to southeast winds accompanied the snow as it fell and helped to locally enhance the snowfall. This enhancement resulted from the winds blowing from lower elevations toward higher elevations. Winds eventually became southwest and increased during the evening hours of the 9th. Winds gusted to as much as 25 mph from the late evening hours of the 9th through the early morning hours of the 10th. The winds and snow combined to create considerable blowing and drifting. Travel was difficult during this storm and several accidents were reported.
Winter Storm, Ashland
- When
- February 9, 5:00 AM EST to February 10, 4:00 PM EST
- Where
- Ashland forecast zone
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Snow began in Ashland County just before daybreak on February 9th. The snow picked up in intensity later in the morning with periods of moderate to heavy snow then reported into early evening. The intensity of the snow lessened during the evening hours with light snow finally ending late in the afternoon on February 10th. Some patchy freezing drizzle was also reported during the evening of the 9th. Snowfall rates at the peak of the storm were around an inch per hour with visibilities less than one half mile. Total snow accumulations across Ashland County ranged from 6 to 8 inches. East to southeast winds accompanied the snow as it fell and helped to locally enhance the snowfall. This enhancement resulted from the winds blowing from lower elevations toward higher elevations. Winds eventually became southwest and increased during the evening hours of the 9th. Winds gusted to as much as 25 mph from the late evening hours of the 9th through the early morning hours of the 10th. The winds and snow combined to create considerable blowing and drifting. Travel was difficult during this storm and several accidents were reported.
Winter Storm, Sandusky
- When
- February 9, 6:00 AM EST to February 10, 12:00 PM EST
- Where
- Sandusky forecast zone
- Property damage
- $150,000
- Reported by
- COOP Observer
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
Snow began in Sandusky County just before daybreak on February 9th. The snow picked up in intensity later in the morning with periods of moderate snow then reported into early evening. The intensity of the snow lessened during the evening hours with light snow finally ending late in the morning of February 10th. Snowfall rates at the peak of the storm were around an inch per hour with visibilities less than one half mile. Total snow accumulations across Sandusky County ranged from 5 to 7 inches with the higher amounts in the northwest corner of the county. A cooperative observer in Fremont measured 6.0 inches of snow. East to southeast winds accompanied the snow as it fell. Winds eventually became southwest and increased during the evening hours of the 9th. Winds gusted to as much as 25 mph from the late evening hours of the 9th through the early morning hours of the 10th. The winds and snow combined to create considerable blowing and drifting. Travel was difficult during this storm and several accidents were reported.
Winter Storm, Ottawa
- When
- February 9, 7:00 AM EST to February 10, 11:00 AM EST
- Where
- Ottawa forecast zone
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
Snow began in Ottawa County just before daybreak on February 9th. The snow picked up in intensity later in the morning with periods of moderate snow then reported into early evening. The intensity of the snow lessened during the evening hours with light snow finally ending late in the morning of February 10th. Snowfall rates at the peak of the storm were around an inch per hour with visibilities less than one half mile. Total snow accumulations across Ottawa County ranged from 5 to 7 inches with the higher amounts in the western end of the county. East to southeast winds accompanied the snow as it fell. Winds eventually became southwest and increased during the evening hours of the 9th. Winds gusted to as much as 25 mph from the late evening hours of the 9th through the early morning hours of the 10th. The winds and snow combined to create considerable blowing and drifting. Travel was difficult during this storm and many accidents were reported.
Winter Storm, Ashtabula
- When
- February 9, 1:00 PM EST to February 10, 5:00 PM EST
- Where
- Ashtabula forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Snow began in Ashtabula County just after midday on February 9th. Mainly light snow was reported during the afternoon and evening hours of the 9th. Winds eventually became westerly off of Lake Erie just before midnight on the 10th which helped to enhance the snowfall. The snow intensity picked up greatly during the early morning hours of the 10th with periods of moderate to heavy snow then reported into the afternoon of the 10th. The snow eventually tapered off around sunset on the 10th. Snowfall rates at times exceeded an inch per hour with visibilities less than a half mile. Snowfall totals on the 9th and 10th ranged from 6 to 10 inches over much of Ashtabula County. A snow spotter in Pierpont measured an event total of 11.5 inches. In addition, winds gusted to as much as 25 mph from the late evening hours of the 9th through the early morning hours of the 10th. The winds and snow combined to create considerable blowing and drifting. Travel was difficult during this storm and many accidents were reported.
Winter Storm, Ashtabula Lakeshore
- When
- February 9, 1:00 PM EST to February 10, 5:00 PM EST
- Where
- Ashtabula Lakeshore forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Snow began in Ashtabula County just after midday on February 9th. Mainly light snow was reported during the afternoon and evening hours of the 9th. Winds eventually became westerly off of Lake Erie just before midnight on the 10th which helped to enhance the snowfall. The snow intensity picked up greatly during the early morning hours of the 10th with periods of moderate snow then reported into the afternoon of the 10th. The snow eventually tapered off around sunset on the 10th. Snowfall rates at times exceeded an inch per hour with visibilities less than a half mile. Snowfall totals on the 9th and 10th ranged from 6 to 8 inches over northern Ashtabula County. A snow spotter in Conneaut measured an event total of 8.3 inches and 6.8 inches was measured in the City of Ashtabula. In addition, winds gusted to as much as 25 mph from the late evening hours of the 9th through the early morning hours of the 10th. The winds and snow combined to create considerable blowing and drifting. Travel was difficult during this storm and several accidents were reported.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Delaware, February 9 to 11, 20102 deaths · 4 injured · $7.8 million · 8 events
- Winter Storm in Pennsylvania, February 9 to 11, 20102 deaths · $20 million · 10 events
- Blizzard and Winter Storm in New Jersey, February 9 to 11, 20102 deaths · 1 injured · $5.0 million · 25 events
- Winter Storm in Wisconsin, February 9 to 10, 20101 death · 9 events
- Blizzard and Winter Storm in Maryland, February 9 to 10, 2010$1.0 million · 10 events
- Winter Storm in Pennsylvania, February 9 to 10, 2010$650,000 · 3 events
- Blizzard and Winter Storm in Virginia, February 9 to 11, 20101 injured · $135,000 · 55 kt wind · 27 events
- Blizzard and Winter Storm in North Carolina, February 9 to 11, 2010$186,000 · 58 kt wind · 13 events
- Heavy Snow and Winter Weather in Kentucky, February 9 to 10, 201057 events
- Blizzard and Winter Storm in Virginia, February 9 to 11, 201029 events
- Winter Weather in Virginia, February 9 to 10, 201029 events
- Winter Storm in Pennsylvania, February 9 to 11, 201026 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 214395, 214401, 214404, 214405, 214491, 214403, 214402, 214493, 214501.